MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, LEFT GAMMA4 Ø10X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, LEFT GAMMA4 Ø10X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85250360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: "a gamma4 nail implanted about 3 months ago failed at the lag screw site.The nail was completely broken into 2 pieces at this point in the nail.Occurred while the patient was using a stationary bike.Patient had to have a reoperation due to the implant failure.Implant was removed and replaced with a troch nail from a different company.".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the returned nail was broken.Provided, undated x-rays confirmed the nail breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The device inspection revealed the following: the nail was completely broken in the webs of the proximal drill hole for the lag screw.The appearance of the breakage surfaces identified the nail had broken in a fatigue manner, indicated by lines of rest and missing plastic deformation.The incipient crack had started at the smallest cross section at lateral in the anterior web and progressed towards medial.In this area the edge was damaged by drill marks.This was caused intra-operatively by contact with the step drill while preparing the cannulation for the lag screw.Removed material had weakened the material significantly.In the case presented, a 75-year-old female patient (152lb 5 5 bmi 25,3) had been treated with the above nail on (b)(6) 2023, due to a pathologic subtrochanteric fracture of the left hip.On (b)(6) 2024, the nail was revised due to breakage and replaced with a competitor¿s nail.Four undated x-ray copies were provided for evaluation.Two copies showed the implants in a p-view, post op proximal and distal locking, each.Two copies (1 dub) were demonstrating the broken nail at the proximal; each m-l and a p-view.Pre-op and follow up x-rays were missing.Operation report(s) were not provided.Since no follow up sequences were available for comparison, a medical statement was not justified.Intra-operative material damage had weakened the material significantly.It could not be determined in what way the patient¿s behavior had contributed to the event.With available information a product deficiency was not verified.

Brand Name
LONG NAIL, LEFT GAMMA4 Ø10X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19068083
Report Number0009610622-2024-00147
Device Sequence Number20033415
Product Code HSB
UDI-Device Identifier07613327474619
UDI-Public07613327474619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85250360S
Device Lot NumberK17CAA9
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight69 KG